MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the jet7 through the neuron max, the jet7 became stuck; therefore, it was removed.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned jet7 was kinked approximately 15.0 cm and 16.0 cm from the hub.The device was fractured at approximately 110.0 cm from the hub.The catheter was stretched approximately 100.0 cm ¿ 110.0 cm from the hub.The distal portion of the fractured jet7 was compressed approximately 8.0 cm from the distal tip and stuck inside the returned neuron max.Conclusions: evaluation of the returned jet7 revealed stretching and a fracture.If the jet7 is forcefully advanced against resistance during advancing into the neuron max, the jet7 may become damaged and stuck inside the neuron max.Subsequently, retracting the damaged jet7 against resistance may result in the device stretching and fracture.The resistance was likely caused by the kink which was observed on the mid-shaft of the neuron max.The distal portion of the fractured jet7 was stuck inside the neuron max and could not be removed.Further investigation revealed kinks on the jet7.These kinks were likely incidental to the complaint.Evaluation of the returned neuron max revealed a kink on its mid-shaft and a kink on its distal shaft.If the device is mishandled during used, damage such as these may occur.It was reported the returned neuron max was used to finish the procedure.Based on the returned condition, the returned neuron max would have been unable to complete the procedure due to the jet7 being stuck within its lumen.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00671.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9857586
Report Number3005168196-2020-00395
Device Sequence Number3432904
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC18330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005